Alert archive / Illinois / Special Weather Statements in 2017

Special Weather Statement, NWS Lincoln, IL

October 10, 2017Sangamon County, Illinois

NWS Lincoln, IL issued this special weather statement at Oct 10, 2017, 6:39 PM CDT for Sangamon County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2017, 6:39 PM CDT (23:39 UTC)
Expired
Oct 10, 2017, 7:00 PM CDT
In force
21 min
Issued by
NWS Lincoln, IL

County Sangamon County, IL

The radar

The Lincoln radar (KILX), 49 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

438 
WWUS83 KILX 102339
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
639 PM CDT TUE OCT 10 2017
 
ILZ048-051-110000-
Sangamon-Menard-
639 PM CDT TUE OCT 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANGAMON COUNTY UNTIL 700
PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm over
Springfield, moving north at 30 mph.

Small hail and winds gusting to 40 mph will be possible with this 
storm.

Locations impacted include...
Springfield, Chatham, Sherman, Rochester, Riverton, Jerome, Southern
View, Leland Grove, Grandview, Spaulding, Dawson, Clear Lake, Curran
and Capital Airport.

This includes the following highways...
 Interstate 55 between mile markers 87 and 104.
 Interstate 72 between mile markers 91 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead 
to localized flooding in urban areas. Do not drive your vehicle 
through flooded roadways.

&&

LAT...LON 3965 8956 3970 8979 3994 8977 3988 8943
TIME...MOT...LOC 2338Z 193DEG 24KT 3976 8966 

$$

37

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:06 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Oct 10, 3:06 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
306 PM CDT Tue Oct 10 2017

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 306 PM CDT Tue Oct 10 2017

Showers and isolated storms are ongoing across the CWA and
expecting them to continue to move northeast late this afternoon
through early this evening. Once precip ends, from west to east,
there will be a lull in the precip til the next round arrives in
the area early this evening. Showers and isolated storms are
expected this evening across the CWA through around midnight.
HiRes models supports scattered precip this evening and then some
continuance overnight in the northeast half of the CWA. Lingering
precip is possible northeast of I-74 early tomorrow morning but
should be done by 10 am tomorrow morning. Then cloudy and
northerly winds will prevail remainder of tomorrow.

Temp spread between tonight and tomorrow will be small, roughly
around or less than 10 degree spread from low to highs tomorrow
afternoon. Clouds and precip will be contributing factor.

&&

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 306 PM CDT Tue Oct 10 2017

Precip will have ended by Wed night and dry weather is expected
through Friday evening. However, northeast sfc winds Wed night
becoming southeast on Thursday, should keep cloudy skies over the
area, along with possibly foggy and drizzly conditions. Will not
add just yet, but did increase cloud cover, but will wait on
adding fog and drizzle til tonight or tomorrow.

The southeast winds also means that another system will be
developing in the plains and moving northeast toward the area.
Models have come into much better agreement with timing and
location of precip and the associated front/low pressure area.
Precip should begin late Fri night in the extreme northwest of the
CWA. The front will be somewhat stationary Sat through Sat night,
which will lead to most of the precip being confined to northwest
and northerly sections of the CWA through Sat night. The front
will finally begin to move to the east/southeast on Sunday and
move through the CWA by afternoon. Precip becomes likely across
most of the CWA on Sunday and then diminishes quickly by Sunday
evening. System should have plenty of moisture and instability so
that thunderstorms will be very likely with this system Sat
and Sat night. Sunday thunder will be more isolated since the
front will be moving and some of the precip could be post-
frontal.

Temps will get quite warm ahead of this front and am expecting
above normal temps for Fri and Sat through the CWA. Temps will be
cooler Thur with lots of clouds and then again behind the weekend
system for Mon and Tue.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 101 PM CDT Tue Oct 10 2017

Area of showers and isolated t-storms will move in to affect SPI
and PIA right at 18z. BMI, DEC, CMI will see the precip at about
1-2hrs later and last for a few hours. However, showers will still
be around the area until this evening when another large area of
showers and isolated storms are expected at all TAF sites til
around midnight. Then VCSH expected overnight til about morning.
Cigs will be MVFR with the showers this afternoon and continue to
be low into the evening hours with the next batch of precip. IFR
cigs are expected overnight with the VCSH and also tomorrow
morning. Winds will be quite variable as the low pressure and
front move through the area. This afternoon, sites will be a tad
breezy. By overnight and tomorrow winds will primarily be
northerly to northwesterly as the low pressure area pushes east.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Auten
LONG TERM...Auten
AVIATION...Auten
Hazardous weather outlook, Oct 10, 3:14 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
314 PM CDT Tue Oct 10 2017

ILZ027>031-036>038-040>057-111100-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox-
Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-
Piatt-Sangamon-Schuyler-Scott-Stark-Tazewell-Vermilion-Woodford-
314 PM CDT Tue Oct 10 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms will occur across the area into this
evening. Although severe weather is not anticipated at this time,
a few of the storms will be capable of producing gusty winds,
small hail, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorms will be possible late Friday night through Sunday
as a frontal system slowly approaches the area from the northwest.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ061>063-066>068-071>073-111100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
Shelby-
314 PM CDT Tue Oct 10 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms will occur across the area into this
evening. A few of the storms may be strong late this afternoon
into this evening, with gusty winds and small hail the primary
threats. Additional heavy rainfall will be possible as well with
some of the stronger storms which may lead to localized flooding
due to the heavy rainfall that fell over southeast Illinois this
morning.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorms will be possible again Saturday and Sunday as a
frontal system slowly approaches the area from the northwest.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed late this afternoon into
this evening.

Smith

In the hours before

Special weather statement, Oct 10, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
639 PM CDT TUE OCT 10 2017

ILZ048-051-110000-
Sangamon-Menard-
639 PM CDT TUE OCT 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANGAMON COUNTY UNTIL 700
PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm over
Springfield, moving north at 30 mph.

Small hail and winds gusting to 40 mph will be possible with this
storm.

Locations impacted include...
Springfield, Chatham, Sherman, Rochester, Riverton, Jerome, Southern
View, Leland Grove, Grandview, Spaulding, Dawson, Clear Lake, Curran
and Capital Airport.

This includes the following highways...
 Interstate 55 between mile markers 87 and 104.
 Interstate 72 between mile markers 91 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding in urban areas. Do not drive your vehicle
through flooded roadways.

&&

LAT...LON 3965 8956 3970 8979 3994 8977 3988 8943
TIME...MOT...LOC 2338Z 193DEG 24KT 3976 8966

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:55 AM CDTAreal Flood AdvisoryILXLawrence, Richland3 hr

Nearby

Special Weather Statements in Illinois, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.